Sinus Infections/Disorders Community
414 Members
Avatar universal

Is clay colored stool normal after taking augmentin?

I was prescribed augmentin for a sinus infection and I had no side effects while taking it. I finished it 4 days ago. Starting yesterday afternoon I had clay colored stool. I thought it would pass, but it hasn't. I have very slight stomach cramps. Is this normal and my body is just recovering from the antibiotic or should I be concerned?
1 Responses
973741 tn?1342346373
Augmentin will impact your stool consistency.  Now here is what happened to my son ( and this can happen with any strong antibiotic) ---  after taking the course of medicine--  he was having regular bowel movements.  But, it wasn't enough and his fecal matter was backing up.  He had a bowel full of fecal matter.  He got to the point in which he was quite ill with cramps and nausea.  We went to the ER because we thought it was a possible appendicitis. When they did the X ray, the doc told us that it was the fecal matter and it made sense after being on antibiotics.  An enema cured him.  That was his story.  So, keep your eye on it and for most people this resolves.  If you are truly concerned, run it by your doctor.  
Have an Answer?
Sinus Infections/Disorders Community
414 Members
435 Questions
Popular Resources
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
Discover the common causes of and treatments for a sore throat.
Learn about what actually causes your temperature to spike.
Find out which foods you should watch out for.
Family medicine doctor Enoch Choi, MD helps differentiate between the common cold and more threatening (bacterial) infections
Dr. Steven Park reveals 5 reasons why breathing through your nose could change your life